Kentucky, 2005

Hail in Kentucky, March 4, 2005

March 4, 2005 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 4, 2:42 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Mar 4, 2:42 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CST FRI MAR 4 2005

.DISCUSSION...

BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE TIMING...COVERAGE...
PRECIP...AND PRECIP TYPE WITH FOUR SEPARATE EVENTS (TONIGHT...
MONDAY NIGHT INTO TUESDAY...TUESDAY NIGHT INTO WEDNESDAY...AND
THURSDAY).

SHOWERS EXITING THE SE CORNER OF THE CWA AT THIS WRITING AS SHORT
WAVE MOVES OFF TO THE SOUTHEAST. MEANWHILE...A WEAK FRONT WILL CROSS
THE REGION TONIGHT ALONG WITH A STRONG VORT MAX DIVING SOUTHEAST
TOWARD THE AREA. WITH SOUTHERLY FLOW AT THE SURFACE...DEWPOINTS
EXPECTED TO INCREASE TO THE MID TO UPPER 40S THIS EVENING. MODELS
ALSO SHOWING DECENT MOISTURE FLUX CONVERGENCE ALONG THE BOUNDARY
THIS EVENING. AS THE FRONT AND VORT MAX DRAW CLOSER THIS EVENING...
EXPECT SHOWERS TO DEVELOP ACROSS ALL OF THE CWA WITH A CHANCE OF
THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF. BY 12Z SATURDAY THE
FRONT WILL BE JUST SOUTH AND EAST OF THE CWA...SO AFTER MIDNIGHT
TONIGHT WILL HANG ON TO SCHC/CHC POPS (NO THUNDER).

HIGH PRESSURE TO DOMINATE THROUGH SUNDAY NIGHT. ON MONDAY THE NEXT
WEATHER MAKER IS FORECAST TO CROSS THE REGION. MODELS SHOWING A
STRONG COLD FRONTAL PASSAGE WITH DECENT UPPER LEVEL SUPPORT..SO HAVE
INCLUDED THE CHANCE OF THUNDER. THIS SYSTEM EXITS THE REGION MONDAY
NIGHT BRINGING THE PRECIP TO AN END. BASED ON MODEL SOUNDINGS AND
1000-850MB THICKNESSES...RAIN MAY MIX WITH OR CHANGE TO SNOW BEFORE
ENDING OVER OUR NORTHWEST SECTIONS (NO ACCUMULATION EXPECTED).

TUESDAY NIGHT THE NEXT SYSTEM WILL BEGIN TO ENCROACH ON THE CWA.
WITH TEMPERATURES AT OR BELOW FREEZING COMBINED WITH <1300M
1000-850MB THICKNESSES...PRECIP SHOULD BE SNOW OVER THE NORTHWEST
SECTIONS AND A MIXTURE OF RAIN AND SNOW OVER THE WESTERN SECTIONS.
EXPECT A CHANCE OF RAIN ON WEDNESDAY AS THIS SYSTEM CROSSES THE
REGION.

ON THURSDAY MODELS SHOWING A FAST MOVING SYSTEM DIVING SOUTHEAST
ACROSS THE REGION. NOT MUCH MOISTURE OR UPPER LEVEL SUPPORT WITH
THIS ONE...SO DONT EXPECT MUCH IN THE WAY OF PRECIP...SO WENT WITH
SCHC POPS.

FOR TEMPERATURES...GENERALLY WENT WITH AN ETA/GFS BLEND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&

JAP
Hazardous weather outlook, Mar 4, 3:12 AM CST, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
312 AM CST FRI MAR 4 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-051100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
312 AM CST FRI MAR 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION TODAY...MAINLY THIS
AFTERNOON AND EVENING. SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 4, 7:28 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CST FRI MAR 4 2005

KYZ014-015-018>020-050215-
DAVIESS KY-HENDERSON KY-MCLEAN KY-UNION KY-WEBSTER KY-
728 PM CST FRI MAR 4 2005

...SMALL HAIL LIKELY WITH STORM OVER NORTHWEST KENTUCKY...

A THUNDERSTORM OVER EASTERN UNION COUNTY WILL PUSH EAST AT 40
MPH ACROSS NORTHWEST KENTUCKY THROUGH 830 PM.  THIS WILL CROSS THE
PENNYRILE PARKWAY BY 800 PM AND IS LIKELY TO PRODUCE HAIL OF PEA SIZE
AND POSSIBLY UP TO A HALF INCH IN DIAMETER.  THERE WILL ALSO LIKELY
BE BRIEF VERY HEAVY RAIN.

MTF

The radar

The Evansville,IN radar (KVWX), 59 km away, was scanning. The volume nearest the first event began at 01:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Henderson

When
March 4, 7:35 PM CST
Where
Henderson County, Corydon
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.733, -87.700

Scattered thunderstorms developed over western Kentucky during the evening. Extremely cold temperatures aloft caused many of the storms to be accompanied by small hail and even an isolated report of dime-size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441839.